MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the purple hub of the device appeared to be cracked, and had a hole where the port connects to the line.No patient adverse events were reported by the customer, and the circumstances surrounding the usage and handling of the device are unknown.Additional information has been requested from the customer.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, device history record, instructions for use, specifications, and visual inspection of devices from the same lot was completed during this investigation.Actual complaint device was not returned for analysis; however, nine (9) unopened devices were returned for investigation.The packages were opened for investigation.Each of the devices were checked under magnification and no separation was visualized.With a hemostat applied, all of the catheters were flushed with water.No leaks were noted.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Additionally, the device history record was reviewed and no non-conformances were identified.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number.A definitive root cause could not be determined, however; based on the provided information and evaluation of the returned "unopened" device(s), the actual root cause is deemed to be; ¿inconclusive¿.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6831759
Report Number1820334-2017-02789
Device Sequence Number16501587
Product Code LJS
UDI-Device Identifier00827002239043
UDI-Public(01)00827002239043(17)190420(10)7849020
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1